What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 18, 1:54 PM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 18, 1:54 PM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
254 PM EDT Thu Jul 18 2024
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Friday)
Issued at 253 PM EDT Thu Jul 18 2024
Convection is again firing across the area in a rinse and repeat
type forecast from the past couple of days. Much of north Georgia is
being affected currently but that should move southward and begin
to affect the remainder of central Georgia. Again there are sfc
based CAPE values at 2500-3000 J/kg but shear values are again
nonexistent so again a rinse and repeat forecast with storms going
up and then down.
Tomorrow seems a bit more interesting but only marginally so. For
the past few days we have been under the influence of mainly
diurnally driven convection, but tomorrow the front begins to sag
southward which will provide some bit of weak forcing for the
thunderstorms. This along with a potential weak shortwave depicted
swinging northeast from the lower MS valley could result in more
organized convection tomorrow. Still looking at shear values that
aren't overly impressive (up to 25kts) so not really expecting any
widespread severe weather. Storms could have a bit more organization
though and movement with these values and we could see locally
severe thunderstorms with damaging wind gusts and frequent lightning
still being the main threats. One positive of this rain and cloud
cover is that temps are forecast to be in the mid to upper 80s for
much of the area tomorrow instead of the 90s.
Hernandez
&&
.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 253 PM EDT Thu Jul 18 2024
Persistent pattern remain in place through the long term forecast
into the middle of next week. Large dome of high pressure looks
to remain fixed over the western half of the CONUS, keep longwave
troughing with embedded shortwaves over the eastern half. Given
the summer position of the jet, this acts to keep a stream of
moisture flowing around the south of the Bermuda High into the
CWA. The long term remains as it has through this entire week -
wet, damp, moist, pick your favorite word. Diurnally driven
convection looks to be on tap across the area each afternoon, with
enough moisture around that some things may linger into the
overnight.
Any given day will have to be monitored for any uptick in severe
potential that would be dependent upon remnant outflows and any MCV
production from the previous day's convection. Shear remains quite
low overall, with 0-6 km values in forecast soundings remaining
below 25 kts, but an MCV could certainly modify that in a way that
the coarser guidance may not capture. CAPE profiles are long and
skinny thanks to a basically moist adiabatic vertical profile that
limits lapse rates. Still, day time heating will bring values to
1500-2000+ J/kg, and that can certainly drive some strong wind gusts
as a core comes down. Isolated damaging winds can never be ruled out
this time of year.
Lusk
&&
.AVIATION...
(18Z TAFS)
Issued at 147 PM EDT Thu Jul 18 2024
Currently starting to see convection popping up around the area,
but not expecting to see convection until ~19z for ATL with the
lingering cloud cover limiting it a tad. TSRA chances should
remain through the remainder of the evening with lingering showers
possible until ~02-03z. Tomorrow morning there remains a risk for
lower MVFR skies but the percentages are pretty low at this point.
Expecting TS again tomorrow but a little earlier with ~16z
initiation time.
//ATL Confidence...18Z Update...
Low to medium on morning CIGS.
Medium to high on all other elements.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 89 69 88 / 50 90 80 80
Atlanta 71 86 70 85 / 50 90 90 90
Blairsville 65 80 65 80 / 30 90 90 90
Cartersville 68 84 69 85 / 20 90 80 90
Columbus 73 91 71 89 / 50 90 70 80
Gainesville 70 84 70 85 / 40 90 90 90
Macon 71 92 71 90 / 40 80 60 70
Rome 70 85 69 85 / 30 80 80 90
Peachtree City 70 87 69 87 / 50 90 80 80
Vidalia 73 93 74 93 / 40 70 50 80
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Hernandez
LONG TERM....Lusk
AVIATION...Hernandez
Hazardous weather outlook, Jul 18, 1:53 PM EST, 2 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
253 PM EDT Thu Jul 18 2024
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
253 PM EDT Thu Jul 18 2024
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are ongoing this afternoon. Some activity
may continue into the overnight hours, especially in central
Georgia. The main threat will be gusty winds, frequent lightning
and locally heavy rainfall.
Hot and humid conditions with heat index values around 100 degrees
are possible mainly south of a line from Columbus to Athens.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
Scattered to numerous afternoon and evening thunderstorms can be
expected through the weekend. Severe weather is not expected at
this time but heavy rain could elevate the localized flash flood
threat.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 18, 3:27 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Thu Jul 18 2024
GAZ024-027-182100-
Madison GA-Banks GA-
427 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of southeastern Banks
and northwestern Madison Counties through 500 PM EDT...
At 427 PM EDT, a strong thunderstorm was near Banks Crossing, or near
Commerce, moving east at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
This storm will remain over mainly rural areas of southeastern Banks
and northwestern Madison Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3432 8339 3426 8334 3424 8334 3426 8330
3424 8324 3425 8324 3425 8320 3424 8317
3427 8312 3422 8313 3422 8343 3432 8344
3433 8339
TIME...MOT...LOC 2027Z 265DEG 22KT 3426 8338
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 18, 3:39 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Thu Jul 18 2024
GAZ056>058-182115-
Butts GA-Spalding GA-Henry GA-
439 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of northeastern
Spalding, southeastern Henry and southwestern Butts Counties through
515 PM EDT...
At 439 PM EDT, a strong thunderstorm was over Locust Grove, or 8
miles south of McDonough, moving east at 20 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jackson, Locust Grove, Flovilla, Jenkinsburg, Towalaga, Luella,
Walker Mill, McKibben, and Indian Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3340 8419 3336 8392 3325 8390 3320 8400
3320 8405 3329 8424
TIME...MOT...LOC 2039Z 284DEG 19KT 3332 8414
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Jul 18, 3:42 PM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
442 PM EDT Thu Jul 18 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM Tstm Wnd Gst 3 SSE Calhoun 34.47N 84.93W
07/18/2024 M56 MPH Gordon GA Public
KCVL AWOS Calhoun, GA.
&&Special weather statement, Jul 18, 3:47 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
447 PM EDT Thu Jul 18 2024
GAZ030-031-182100-
Polk GA-Paulding GA-
447 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of northwestern
Paulding and central Polk Counties through 500 PM EDT...
At 447 PM EDT, a strong thunderstorm was over Fish Creek, or near
Cedartown, moving east at 25 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rockmart, Aragon, Braswell, Yorkville, Fish Creek, Antioch, and Van
Wert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3397 8525 3408 8521 3405 8495 3395 8495
3390 8502
TIME...MOT...LOC 2047Z 285DEG 21KT 3400 8516
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 18, 3:49 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT Thu Jul 18 2024
GAZ031-032-182115-
Cobb GA-Paulding GA-
449 PM EDT Thu Jul 18 2024
...A strong thunderstorm will impact portions of northeastern
Paulding and west central Cobb Counties through 515 PM EDT...
At 449 PM EDT, a strong thunderstorm was over New Hope, or over
Dallas, moving east at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Dallas, Powder Springs, Hiram, New Hope, and Lost Mountain Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3393 8489 3402 8487 3400 8468 3393 8467
3387 8472
TIME...MOT...LOC 2049Z 284DEG 10KT 3395 8482
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 18, 3:57 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
457 PM EDT Thu Jul 18 2024
GAZ021-022-033-182130-
North Fulton GA-Cherokee GA-Forsyth GA-
457 PM EDT Thu Jul 18 2024
...Strong thunderstorms will impact portions of southeastern
Cherokee, Forsyth and northeastern Fulton Counties through 530 PM
EDT...
At 457 PM EDT, a line of strong thunderstorms was along a line
extending from Matt to Ducktown to Union Hill, and moving east at 20
mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Canton, Cumming, Milton, Free Home, Buffington, Drew, Union Hill,
Coal Mountain, Hightower, Birmingham, Matt, Silver City, Chestatee,
Holbrook, Lathemtown, and Ducktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3433 8395 3419 8406 3411 8433 3424 8448
3427 8429 3434 8421 3434 8400
TIME...MOT...LOC 2057Z 286DEG 16KT 3433 8416 3425 8425 3421 8440
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH